MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number 45811
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Underdose (2542)
Date of Event 02/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: as the reported biostable picc with pasv was not returned, angiodynamics was unable to perform a device evaluation.It is undetermined if picc device was removed from the patient or is still in situ.It is also unknown how long from the picc placement date this fluid flow problem event occurred.If the picc device had previous successful infusion and aspiration usage then it is less likely to be a manufacturing non-conformance with the device and potential related to care and maintenance of the picc, i.E.Thrombus/fibrin sheath.Finally, as mentioned in the event description, the infusion was at very slow rate, which may be a contributing factor to not being able to be infused properly through a valved picc device.The customer's reported complaint description cannot be confirmed; no sample was returned and it is undetermined if the device was removed or still in situ.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the directions for use (dfu) that is provided in the reported kit contains the following directions and precautions: the pasv valve located within the hub is a safety feature of the catheter.The valve remains closed when the catheter is not in use and when subjected to normal central venous pressures.When positive pressure (infusion) is applied through the luer lock hub, the valve opens allowing infusion of fluids through the catheter.When negative pressure (aspiration) is applied, the valve opens allowing for withdrawal of blood into a syringe.The pasv valve replaces the need for clamps on the extension tube(s) of the catheter.As a precaution against contamination, a sterile end cap is placed on the luer lock hub(s) when the catheter is not in use.Flush the catheter after every use, or at least every seven days when not in use, to maintain patency.Use a 10 ml syringe or larger.Flush the catheter with a minimum of 10 ml of sterile normal saline, using a "pulse" or "stop/start" technique.Precaution: if resistance is met when flushing, it is recommended that no further attempts be made.Further flushing may result in catheter rupture.Refer to institutional protocol for clearing occluded catheters.Precaution: never forcibly flush an obstructed lumen.If either lumen develops a thrombus, first attempt to aspirate the clot with a syringe.If aspiration fails, consult institutional protocol for management of thrombosis.Avoid sharp or acute angles during insertion which may compromise catheter functionality.Catheter maintenance it is recommended that institutional protocols be followed for all aspects of catheter care, use and maintenance.The following care, use and maintenance information is not intended as a substitute for institutional protocol, but rather, to describe guidelines and recommendations that can be used successfully with the bioflo picc with endexo and pasv valve technology.General catheter care and use: use aseptic technique during catheter care and use.Use standard and universal precautions during catheter care procedures.Never leave catheter uncapped.Do not use clamps, or instruments with teeth or sharp edges on the catheter, as catheter damage may occur.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).
 
Event or Problem Description
A distributor reported that an end user has experienced infusion issues with biostable piccs.It was reported that some balloon pumps have not been infusing completely for chemotherapy patients.These pumps infuse slowly at 2.5ml/hr - equiv to 0.4167mls/min (0.00694mls/second).A pharmacy suggested to the end user that with the balloon pump flowing so slowly, any slight resistance may prohibit infusion.When this occurs, patients are not receiving their full infusion of treatment.There was no reported patient harm, only potential that the patient may have not received their full infusion of treatment, therefore this meets the criteria of an reportable event.It was reported the defective disposable device is not available for return to the manufacturer.

Brand Name
BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny
MDR Report Key10157315
Report Number1317056-2020-00096
Device Sequence Number14277832
Product Code LJS
UDI-Device IdentifierH965458110
UDI-PublicH965458110
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45811
Device Catalogue Number45811
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2020
Initial Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1